Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2011, 6:59 PM EDT for 4 counties in South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 6:59 PM EDT (22:59 UTC)
- Expired
- Aug 14, 2011, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:00 PM EDT | TSTM WND DMG | 4 N Old House, SC | TREE DOWN ON N KNOWLES ISLAND RD NEAR SC HWY 462. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6472 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS52 KCHS 142259
SVRCHS
SCC013-019-029-053-150000-
/O.NEW.KCHS.SV.W.0233.110814T2259Z-110815T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BEARS BLUFF TO
COOSAWHATCHIE...MOVING SOUTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BEARS BLUFF...GARDENS CORNER...WADMALAW ISLAND...ROCKVILLE...
BENNETTS POINT...SEABROOK ISLAND...JOHNS ISLAND...CLARENDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3254 8017 3255 8020 3248 8034 3244 8035
3245 8037 3249 8036 3246 8040 3249 8043
3248 8047 3242 8046 3241 8042 3231 8043
3226 8061 3222 8062 3218 8070 3256 8105
3270 8059 3272 8026 3279 8010 3266 7996
TIME...MOT...LOC 2259Z 306DEG 18KT 3262 8027 3254 8093
$$
336 follow-up statements
371
WWUS52 KCHS 142318
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT SUN AUG 14 2011
SCC013-019-029-053-150000-
/O.CON.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
CHARLESTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
718 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN BEAUFORT...SOUTHEASTERN COLLETON...EAST CENTRAL JASPER
AND SOUTHWESTERN CHARLESTON COUNTIES...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROCKVILLE TO GRAYS HILL...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF EDISTO BEACH TO BEAUFORT...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARS
BLUFF...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BURTON...CLARENDON...DALE...EDISTO ISLAND...FOLLY FIELD...
FRIPP ISLAND...HILTON HEAD AIRPORT...KIAWAH ISLAND...LADYS ISLAND...
LAUREL BAY...MEGGETT...PARRIS ISLAND...PORT ROYAL...ROCKVILLE...
SEABROOK ISLAND...SHELL POINT...WADMALAW ISLAND AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3255 8088 3266 8057 3272 8026 3273 8009
3266 7996 3254 8017 3255 8020 3248 8034
3244 8035 3245 8037 3249 8036 3246 8040
3249 8043 3248 8047 3242 8046 3241 8042
3231 8043 3226 8061 3222 8062 3218 8070
TIME...MOT...LOC 2318Z 306DEG 18KT 3258 8021 3246 8074
$$
33108
WWUS52 KCHS 142321
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT SUN AUG 14 2011
SCC053-142332-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
JASPER SC-
721 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY HAS
BEEN CANCELLED...
LAT...LON 3253 8083 3264 8056 3269 8026 3273 8009
3264 8000 3254 8017 3255 8020 3248 8034
3244 8035 3245 8037 3249 8036 3246 8040
3249 8043 3248 8047 3242 8046 3241 8042
3231 8043 3226 8061 3222 8062 3218 8070
TIME...MOT...LOC 2322Z 306DEG 18KT 3257 8019 3245 8072
$$
SCC013-019-029-150000-
/O.CON.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
721 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN BEAUFORT...SOUTHEASTERN COLLETON AND SOUTHWESTERN
CHARLESTON COUNTIES...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROCKVILLE TO BURTON...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF EDISTO BEACH TO BEAUFORT...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARS
BLUFF...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BURTON...CLARENDON...DALE...EDISTO ISLAND...FOLLY FIELD...
FRIPP ISLAND...HILTON HEAD AIRPORT...KIAWAH ISLAND...LADYS ISLAND...
LAUREL BAY...PARRIS ISLAND...PORT ROYAL...ROCKVILLE...SEABROOK
ISLAND...SHELL POINT...WADMALAW ISLAND AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3253 8083 3264 8056 3269 8026 3273 8009
3264 8000 3254 8017 3255 8020 3248 8034
3244 8035 3245 8037 3249 8036 3246 8040
3249 8043 3248 8047 3242 8046 3241 8042
3231 8043 3226 8061 3222 8062 3218 8070
TIME...MOT...LOC 2322Z 306DEG 18KT 3257 8019 3245 8072
$$
33728
WWUS52 KCHS 142334
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT SUN AUG 14 2011
SCC013-019-029-150000-
/O.CON.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
734 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL BEAUFORT...SOUTHEASTERN COLLETON AND SOUTHWESTERN
CHARLESTON COUNTIES...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BENNETTS POINT TO PENN CENTER...OR ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF EDISTO BEACH TO 7 MILES
EAST OF PORT ROYAL...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT...EDISTO ISLAND...FRIPP ISLAND AND LADYS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3219 8068 3244 8068 3261 8052 3266 8030
3254 8017 3255 8020 3248 8034 3244 8035
3245 8037 3249 8036 3246 8040 3249 8043
3248 8047 3242 8046 3241 8042 3231 8043
3226 8061 3222 8062
TIME...MOT...LOC 2334Z 306DEG 18KT 3256 8037 3236 8058
$$
33416
WWUS52 KCHS 142341
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT SUN AUG 14 2011
SCC019-142351-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
CHARLESTON SC-
741 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHARLESTON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3249 8035 3248 8038 3244 8035 3249 8043
3248 8047 3242 8046 3241 8042 3234 8044
3231 8043 3232 8046 3226 8061 3245 8064
3252 8054 3257 8041 3255 8042 3248 8033
TIME...MOT...LOC 2341Z 306DEG 18KT 3241 8047 3234 8055
$$
SCC013-029-150000-
/O.CON.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
COLLETON SC-BEAUFORT SC-
741 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL BEAUFORT AND SOUTHEASTERN COLLETON COUNTIES...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COFFIN POINT TO PENN CENTER...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF EDISTO BEACH TO 8 MILES
EAST OF PORT ROYAL...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3249 8035 3248 8038 3244 8035 3249 8043
3248 8047 3242 8046 3241 8042 3234 8044
3231 8043 3232 8046 3226 8061 3245 8064
3252 8054 3257 8041 3255 8042 3248 8033
TIME...MOT...LOC 2341Z 306DEG 18KT 3241 8047 3234 8055
$$
33904
WWUS52 KCHS 142344
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT SUN AUG 14 2011
SCC029-142354-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
COLLETON SC-
744 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLETON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3242 8058 3246 8049 3242 8046 3241 8042
3234 8044 3231 8043 3232 8046 3228 8057
TIME...MOT...LOC 2344Z 306DEG 18KT 3240 8046 3233 8054
$$
SCC013-150000-
/O.CON.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
BEAUFORT SC-
744 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL BEAUFORT COUNTY...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HARBOR ISLAND TO FRIPP ISLAND...OR ALONG
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF EDISTO BEACH TO 9 MILES
EAST OF PORT ROYAL...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND AND HUNTING ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3242 8058 3246 8049 3242 8046 3241 8042
3234 8044 3231 8043 3232 8046 3228 8057
TIME...MOT...LOC 2344Z 306DEG 18KT 3240 8046 3233 8054
$$
33042
WWUS52 KCHS 142352
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT SUN AUG 14 2011
SCC013-150002-
/O.EXP.KCHS.SV.W.0233.000000T0000Z-110815T0000Z/
BEAUFORT SC-
752 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT COUNTY
WILL EXPIRE AT 800 PM EDT...
AT 751 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3242 8058 3246 8049 3242 8046 3241 8042
3234 8044 3231 8043 3232 8046 3228 8057
TIME...MOT...LOC 2352Z 306DEG 18KT 3238 8042 3231 8050
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:55 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 14, 3:55 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT SUN AUG 14 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL REBUILD OVER THE AREA THROUGH MUCH OF THE WEEK. A WEAKENING COLD FRONT MAY APPROACH FROM THE NORTHWEST NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CONVECTION BEGAN TO DEVELOP AROUND 2 PM THIS AFTERNOON ONCE THE SURFACE TEMPS WARMED TO AROUND 90F WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. QUITE A BIT OF LOW-LEVEL INSTABILITY IS PRESENT WHILE DRIER AIR ALOFT IS ENHANCING THE DAMAGING WIND THREAT. THE LATEST RUC13 SHOWS A SHORTWAVE DRIFTING THROUGH CENTRAL SC TOWARD OUR INLAND SC COUNTIES. A RELATIVE VORTICITY MINIMUM ACROSS SOUTHEAST GA HAS ALLOWED THE CU FIELD TO THIN AND ONLY ISOLATED SHOWERS/STORMS HAVE BEEN DEVELOPING IN THIS AREA. IT APPEARS THAT OUR NORTHERN HALF WILL SEE THE BEST COVERAGE OF THUNDERSTORMS THROUGH THE FIRST HALF OF THIS EVENING DUE TO THE BEST SHORTWAVE ENERGY...BETTER UPPER LEVEL DIVERGENCE...AND SURFACE CONVERGENCE. THERE IS ENOUGH BULK SHEAR PRESENT FOR STORMS TO ORGANIZE INTO MULTICELL CLUSTERS WHICH WILL ENHANCE THE THREAT FOR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE FORECAST AREA UNTIL 9 PM. ACTIVITY SHOULD TRANSITION OFFSHORE AFTER 8 OR 9 PM WITH SOME DRIER AIR FILTERING IN LATE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... AN UPPER LEVEL TROUGH AXIS WILL SWING THROUGH THE AREA ON MONDAY...PUSHING THE SURFACE COLD FRONT FARTHER OFFSHORE AND AWAY FROM THE AREA. DRIER AIR WILL FILTER INTO THE REGION THROUGH THE DAY...HOWEVER ONE LAST LOBE OF VORTICITY LOOKS TO ROUND THE BASE OF THE TROUGH AND PUSH A WEAK SECONDARY FRONT/TROUGH INTO NORTHERN PORTIONS OF THE FORECAST AREA LATE MONDAY AFTERNOON AND MONDAY EVENING. LOW LEVEL CONVERGENCE WITH THIS BOUNDARY IN CONJUNCTION WITH A LATE DAY SEA BREEZE...COMBINED WITH SOME LINGERING MID-LEVEL MOISTURE OVER PARTS OF SOUTHERN SOUTH CAROLINA...COULD RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS FROM ABOUT COLLETON COUNTY NORTH MONDAY AFTERNOON AND EARLY EVENING. ELSEWHERE...LIMITED UPPER LEVEL FORCING AND A LACK OF SUFFICIENT MOISTURE SHOULD RESULT IN RAIN FREE CONDITIONS. TEMPERATURES ON MONDAY SHOULD REACH HIGHS IN THE LOWER TO MID 90S WITH A DOWNSLOPE WIND COMPONENT AND A GOOD AMOUNT OF SUNSHINE ACROSS THE AREA. THE WEAK FRONT/TROUGH WILL SLIP SOUTH ACROSS THE REMAINDER OF THE AREA MONDAY NIGHT...WITH MAINLY CLEAR SKIES AND LIGHT VEERING WINDS EXPECTED. LOWS SHOULD BE IN THE UPPER 60S TO AROUND 70 IN MOST AREAS AWAY FROM THE WARMER COASTLINE. WEAK HIGH PRESSURE AND A DEEP DRY AIRMASS WILL BUILD INTO THE REGION ON TUESDAY...WITH RAIN FREE CONDITIONS ACROSS THE FORECAST AREA. HIGHS WILL GENERALLY BE IN THE LOWER TO MID 90S INLAND FROM THE COAST. GOOD RADIATIONAL COOLING CONDITIONS TUESDAY NIGHT SHOULD ALLOW TEMPERATURES TO REACH LOWS IN THE UPPER 60S TO AROUND 70 ONCE AGAIN. A DEEPER ONSHORE FLOW ON WEDNESDAY WILL RESULT IN A SLIGHT INCREASE IN MOISTURE ACROSS THE AREA. A RATHER EARLY INLAND PROGRESSION OF THE SEA BREEZE COULD TRIGGER SOME ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON/EARLY EVENING. HIGHS WILL TOP OUT IN THE LOWER TO MID 90S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE HOLD IN PLACE OVER THE REGION THROUGH FRIDAY. A WEAKENING COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST THIS UPCOMING WEEKEND...BUT WILL LIKELY STALL OUT AND DISSIPATE NORTH OF THE REGION. DEEP MOISTURE WILL TAKE SOME TIME TO FILTER BACK INTO THE REGION...BUT THE LOW LEVEL AIRMASS SHOULD MOISTEN UP BY LATE WEEK AND OVER THE WEEKEND WITH THE APPROACH OF THE COLD FRONT ALONG WITH SEVERAL DAYS OF SOUTHEASTERLY AND SOUTHERLY ONSHORE FLOW. WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO RUN NEAR OR SLIGHTLY ABOVE CLIMATOLOGY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... WITH AN APPROACHING COLD FRONT...ASSOCIATED SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT WILL LEAD TO DETERIORATING CONDITIONS AT BOTH KCHS AND KSAV THROUGHOUT THIS AFTERNOON AND EARLY EVENING. INITIALIZED KSAV WITH A TEMPO OF TSRA AS ISOLATED CONVECTION HAS ALREADY DEVELOPED ACROSS PORTIONS OF SOUTHEAST GEORGIA. AS CONVECTION SPREADS NORTHWARD...INTRODUCED TSRA INTO KCHS TAFS AROUND 20Z. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING STRONG WINDS AND HEAVY DOWNPOURS WHICH WILL RESULT IN MVFR OR LOWER VISIBILITIES. THE COLD FRONT WILL SHIFT OFFSHORE LATE TONIGHT ALLOWING WINDS TO VEER MORE WESTERLY. AS SKIES CLEAR BEHIND THE FRONT...COULD SEE SOME PATCHY GROUND FOG DEVELOP EARLY MONDAY MORNING BUT WILL KEEP CONDITIONS VFR FOR NOW. AFTER SUNRISE...VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED. && .MARINE... THE PRIMARY CONCERN FOR TONIGHT WILL BE WITH CONVECTION THAT MOVES OFFSHORE AHEAD OF A COLD FRONT. WINDS/SEAS WILL BE ROUGH IN AND NEAR THUNDERSTORMS. CLEARING CONDITIONS LATE TONIGHT ALTHOUGH SOME LINGERING SHOWERS OR STORMS POSSIBLE OVER OFFSHORE PORTIONS LATE. MONDAY THROUGH FRIDAY...A WEAK HIGH PRESSURE PATTERN IS EXPECTED OVER THE WATERS THROUGH THE PERIOD. THIS WILL RESULT IN FAIRLY LIGHT WINDS...SMALL SEAS...AND CONDITIONS WELL BELOW SMALL CRAFT THRESHOLDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/JAQ
Hazardous weather outlook, Aug 14, 2:44 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT SUN AUG 14 2011 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-151845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 244 PM EDT SUN AUG 14 2011 ...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. AMZ374-151845- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 244 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS MAY MOVE OFF THE COAST THIS EVENING AND AFFECT THE OFFSHORE GEORGIA WATERS. WIND GUSTS IN EXCESS OF 50 KT AND HAIL ARE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.
In the hours before
Local storm report, Aug 14, 6:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 2 SSE REEVESVILLE 33.17N 80.63W
08/14/2011 DORCHESTER SC 911 CALL CENTER
TREE DOWN ON WALTER FARMS RD.
&&
EVENT NUMBER CHS1100859
JRLLocal storm report, Aug 14, 6:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 2 SE KNIGHTSVILLE 32.99N 80.22W
08/14/2011 DORCHESTER SC AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 6 FOOT LIMB ON A POWER
LINE ALONG BOONEHILL RD.
&&
EVENT NUMBER CHS1100860
JRLLocal storm report, Aug 14, 6:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 2 SE GRAYS 32.65N 81.00W
08/14/2011 JASPER SC 911 CALL CENTER
TREES DOWN AT POSSUM CORNER RD AND GRAYS HWY.
&&
EVENT NUMBER CHS1100861
JRLLocal storm report, Aug 14, 6:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG RITTER 32.79N 80.63W
08/14/2011 COLLETON SC LAW ENFORCEMENT
TREE DOWN AT RITTER RD AND GREEN POND HWY.
&&
EVENT NUMBER CHS1100862
JRLLocal storm report, Aug 14, 6:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG ASHEPOO 32.74N 80.56W
08/14/2011 COLLETON SC LAW ENFORCEMENT
TREE DOWN CLOVER HILL RD AND ACE BASIN PARKWAY.
&&
EVENT NUMBER CHS1100864
JRLLocal storm report, Aug 14, 6:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 N BENNETTS POINT 32.59N 80.46W
08/14/2011 E50 MPH COLLETON SC PUBLIC
THE PUBLIC ESTIMATED 50 MPH THUNDERSTORM WIND GUSTS.
&&
EVENT NUMBER CHS1100865
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:59 PM EDT | Areal Flood Advisory | CHS | Charleston | 61 min |
| Aug 14, 3:24 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 51 min |
| Aug 14, 3:51 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 54 min |
| Aug 14, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton | 64 min |
| Aug 14, 4:15 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Aug 14, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 56 min |
| Aug 14, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester, Hampton, Jasper | 61 min |
| Aug 14, 5:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 63 min |
| Aug 14, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 59 min |
| Aug 14, 6:20 PM EDT | Special Weather Statement | CHS | Hampton | 25 min |
| Aug 14, 6:30 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 30 min |
| Aug 14, 6:33 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Aug 14, 7:04 PM EDT | Special Weather Statement | CHS | Allendale | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.